Translator Disclaimer
April, 1979 Multivariate Distributions with Increasing Hazard Rate Average
J. D. Esary, A. W. Marshall
Ann. Probab. 7(2): 359-370 (April, 1979). DOI: 10.1214/aop/1176995093

Abstract

Several conditions are considered that extend to a multivariate setting the univariate concept of an increasing hazard rate average. The relationships between the various conditions are established. In particular it is shown that if for some independent random variables $X_1, \cdots, X_k$ with increasing hazard rate average and some coherent life functions $\tau_1, \cdots, \tau_n$ of order $k, T_i = \tau_i(X_1, \cdots, X_k)$, then the joint survival function $\bar{F}(\mathbf{t}) = P(T_1 > t_1, \cdots, T_n > t_n)$ has the property that $\alpha^{-1} \log \bar{F}(\alpha\mathbf{t})$ is decreasing in $\alpha > 0$ whenever each $t_i \geqslant 0$. Various other properties of the multivariate conditions are given. The conditions can all be stated in terms of inequalities in which equality implies that the one dimensional marginal distributions are exponential. For most of the conditions, the form of the multivariate exponential distributions that satisfy the equality is exhibited.

Citation

Download Citation

J. D. Esary. A. W. Marshall. "Multivariate Distributions with Increasing Hazard Rate Average." Ann. Probab. 7 (2) 359 - 370, April, 1979. https://doi.org/10.1214/aop/1176995093

Information

Published: April, 1979
First available in Project Euclid: 19 April 2007

zbMATH: 0394.62032
MathSciNet: MR525059
Digital Object Identifier: 10.1214/aop/1176995093

Subjects:
Primary: 62H05
Secondary: 62N05

Rights: Copyright © 1979 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.7 • No. 2 • April, 1979
Back to Top